Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What causes a child to have "Tics"?

My ds does this grunting sound every so often. it's annoying.
The last time it was his head doing some twitching :( I try not make a big thing but I tell him try to control it if you around public. some people can besotted rude and children. :(

Answer Question
 
Anonymous

Asked by Anonymous at 12:39 PM on May. 27, 2010 in School-Age Kids (5-8)

Answers (7)
  • One of my boys used to grunt and he didnt even know he was doing it. I dont know what causes it in children who are not on the spectrum. They say everyone has autistic tendancies, some of us its the way we need everything orderly, some its the way we process information, twirling hair, bitting you lip. Maybe this is just one of his little quirks. My son did outgrow the grunting.
    3_ring_circus_

    Answer by 3_ring_circus_ at 12:46 PM on May. 27, 2010

  • my DD is almost 6. I feel like she always needs to have some sort of "tic" going at some time. A throat clearing, blowing air out her nose, licking her lips, etc. She will continually do one of them over and over. She mostly doesn't even seem truly aware of how much she does it and stopping is hard. We have to work an calm breathing to help her control it. Tourette's runs in my hubby's family. There are varying degrees. Some people just tic when tired or stressed. My BIL has a lot of tics but to vocalization.
    SoniaL

    Answer by SoniaL at 12:55 PM on May. 27, 2010

  • autism and tourettes (sp?) is the 2 things that come to mind. My son also has tics.
    SAHMinIL2

    Answer by SAHMinIL2 at 1:26 PM on May. 27, 2010

  • ADHD meds can cause tics
    Anonymous

    Answer by Anonymous at 2:18 PM on May. 27, 2010

  • tourette's
    Anonymous

    Answer by Anonymous at 8:01 PM on May. 27, 2010

  • tourettes,, but they cannot usually control it in public or at all... it jsut comes out for them.
    some OCD people tic. does the child have any obsessive tendencies?
    and autism ... some do tic when the stimulas is too great to release energy.. i think meds can cause them too.. but unless it is a short term phase... you should find the cause of it so that it can get treated.
    AmaliaD

    Answer by AmaliaD at 10:12 AM on May. 28, 2010

  • My stepson was diagnosed ADD/ADHD a year or two ago and has had "tics" for many years long before that. When he was on Adderall XR, his tics would get worse. He's on Vyvance and so far his tics have calmed down to on a rare occasion, or when he gets emotional. We believe that he has PTSD and I am seeing signs of other conditions ODD and OCD as well. I have trimmed his sugar consumption and I try to offer healthy foods. I strongly urge that you talk to his doctor. It might be normal for him for his age. My doctor told me that evey child is different.
    booboosarahkity

    Answer by booboosarahkity at 5:55 PM on May. 31, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN